Skip to content
My WebMD Sign In, Sign Up
Migraine headaches after long term birth control use
avatar
Rugger7 posted:
I am a 25 year old female that has been on birth control pills for almost 8 years. They have always been bi hormone pills with estrogen and progesterone. No other prior headache/migraine history nor any other medical problems. Within the past year I have noticed increasing headache frequency and intensity usually around the second week into the pills. This past fall they progressed into aura preceded migraines. My aura is a strange feeling in my head, not painful just different. A recent visit to my gyno resulted in them taking me off of birth control with estrogens in it for what they said was probably forever. I was told that i could take progesterone based pills or have an IUD placed. I was wondering why the migraines with estrogen bases birth control is so concerning and what is the cause.
Reply


Helpful Tips

Soda for Sinuses
I know this sounds crazy but I swear by a can of Coca-Cola whenever my sinus headaches flare. Gives me a long for medicine to kick into ... More
Was this Helpful?
23 of 37 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center